Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 69, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 23, 2008, 4:21 PM EDT for Clarion County, Forest County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2008, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 23, 2008, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Clarion County, PA, Forest County, PA
The radar
The Pittsburgh radar (KPBZ), 118 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:50 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 23, 2:50 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 250 PM EDT MON JUN 23 2008 .SYNOPSIS... COLD FRONT APPOACHING CWA FROM NORTHWEST AT 18Z WILL BE EAST OF CWA BY 03Z BRINGING END TO THUNDERSTORMS BY 06Z. HIGH PRESSURE BUILDS OVER REGION THROUGH WEDNESDAY WITH MOSTLY TO PARTLY SUNNY SKIES AND TEMPERATURES MODERATING TO NEAR NORMAL. WARM AIR RETURNS BY THURSDAY WITH CHANCE OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH TUESDAY/... THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING WITH SMALL HAIL AND GUSTY WINDS. ACTIVITY WILL END FROM NORTHWEST TO SOUTHEAST BY MIDNIGHT AS COLD FRONT CROSSES CWA. HIGH PRESSURE BUILDS OVER REGION ON TUESDAY WITH PARTLY TO MOSTLY SUNNY SKIES AND SLIGHTLY BELOW NORMAL TEMPERATURES. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... HIGH PRESSURE WILL DOMINATE WEATHER WITH FAIR SKIES AND TEMPERATURES GRADUALLY MODERATING TO NEAR NORMAL BY THURSDAY. RETURN OF WARM AIR AND SHORT WAVE BRING CHANCE OF SHOWERS/THUNDERSTORMS LATE WEDNESDAY NIGHT IN WESTERN COUNTIES AND REGION WIDE ON THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... DRY AND SEASONABLE CONDITIONS WILL PREVAIL WEDNESDAY INTO THURSDAY MORNING AS A HIGH PRESSURE RIDGE CROSSES THE AREA. PERIODIC WAVES IN ZONAL FLOW WILL PREVAIL FOR LATE THURSDAY INTO THE WEEKEND...BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE NEAR NORMAL. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... CONVECTION WILL POP UP THIS AFTN WITH HEATING AND APPROACH OF UPPER TROUGH. SHWRS/TSTMS WILL LINGER INTO THE EVENING...WITH AREAS OF MVFR AND GUSTY WINDS IN/NEAR THE STRONGER STORMS MAINLY FROM 19Z THROUGH 00Z. HIGH PRESSURE WILL PREVAIL TUE INTO WED FOR VFR CONDITIONS...WITH WEAK WAVES IN ZONAL FLOW IMPACTING THE AREA WEDNESDAY NIGHT THROUGH FRIDAY WITH MVFR CONDITIONS POSSIBLE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 23, 4:05 AM EDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 405 AM EDT MON JUN 23 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-240815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 405 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 2:34 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 234 PM EDT MON JUN 23 2008 PAZ009-015-016-022-231930- ARMSTRONG PA-CLARION PA-FOREST PA-JEFFERSON PA- 234 PM EDT MON JUN 23 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... ARMSTRONG...JEFFERSON...FOREST AND CLARION... AT 226 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 11 MILES SOUTHWEST OF LIMESTONE...OR ABOUT OVER RIMERSBURG...MOVING NORTHEAST AT 25 MPH. BE ALERT FOR DANGEROUS LIGHTING...SMALL HAIL TO ONE HALF INCH...HEAVY DOWNPOURS AND GUSTY WINDS TO NEAR 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BROOKVILLE...CLARION...CLEAR CREEK STATE PARK...LIMESTONE... SUMMERVILLE...CLARINGTON...COOK TOMB...HOMINY RIDGE... HOTTELVILLE...ALASKA...BAXTER...BLOWTOWN...BRINKERTON...CALLENSBURG AND CHURCHVILLE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 23, 3:36 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 336 PM EDT MON JUN 23 2008 OHZ041-PAZ014-020-232030- BEAVER PA-BUTLER PA-COLUMBIANA OH- 336 PM EDT MON JUN 23 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...BEAVER AND BUTLER... AT 331 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES NORTHWEST OF BEAVER CREEK STATE PARK...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BEAVER...BEAVER FALLS...BLACKHAWK...FOMBELL...MOUNT WASHINGTON... PULASKI...ZELIENOPLE...BARRISVILLE...BELLTON...BIG BEAVER... BRIDGEWATER...BRINTONS CORNERS...CANNELTON...CELIA AND COLLEGE HILL THESE STORMS WILL PRODUCE HAIL TO ONE HALF INCH AND WIND GUSTS TO 30 MPH. INTENSE CLOUD TO GROUND LIGHTNING WILL ALSO POSE A THREAT. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 23, 3:38 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 338 PM EDT MON JUN 23 2008 PAZ021-029-030-032-232045- ALLEGHENY PA-FAYETTE PA-WASHINGTON PA-WESTMORELAND PA- 338 PM EDT MON JUN 23 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... FAYETTE...WASHINGTON...ALLEGHENY AND WESTMORELAND... AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF WASHINGTON... MOVING EAST AT 17 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BELLE VERNON...BENTLEYVILLE...CALIFORNIA...CHARLEROI...DONORA... ELIZABETH BORO...JEFFERSON BORO...MCMURRAY...MONESSEN... MONONGAHELA...PERRYOPOLIS...WASHINGTON...WEST NEWTON...ADAMSBURG AND ALLENPORT THESE STORMS WILL PRODUCE HAIL TO ONE HALF INCH AND WIND GUSTS TO 30 MPH. INTENSE CLOUD TO GROUND LIGHTNING WILL ALSO POSE A THREAT. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 23, 3:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 349 PM EDT MON JUN 23 2008 OHZ039-040-049-050-232045- CARROLL OH-HARRISON OH-JEFFERSON OH-TUSCARAWAS OH- 349 PM EDT MON JUN 23 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... HARRISON...JEFFERSON...TUSCARAWAS AND CARROLL... AT 344 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER TAPPAN...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BERGHOLZ...BOWERSTON...HAMMONDSVILLE...HOPEDALE...JEWETT... KILGORE...LEESVILLE LAKE PARK...RICHMOND...SCIO...TAPPAN... TIPPECANOE...UNIONPORT...WINTERSVILLE...AMSTERDAM AND ANNAPOLIS THESE STORMS WILL PRODUCE HAIL TO ONE HALF INCH AND WIND GUSTS TO 30 MPH. INTENSE CLOUD TO GROUND LIGHTNING WILL ALSO POSE A THREAT. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 23, 4:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 402 PM EDT MON JUN 23 2008 OHZ069-PAZ031-WVZ004-012-022-232100- GREENE PA-MARSHALL WV-MONONGALIA WV-MONROE OH-WETZEL WV- 402 PM EDT MON JUN 23 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... MONROE...GREENE...WETZEL...MONONGALIA AND MARSHALL... AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES WEST OF PROCTOR...MOVING EAST AT 23 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BUZZ...ALEPPO...MOUNT CARMEL...ASHTREE...BLUFF...BRAVE... BRISTORIA...DEEP VALLEY...DELPHENE...GARRISON...HERO...HIGBEE... HOLBROOK...JOLLYTOWN AND KUHNTOWN THESE STORMS WILL PRODUCE HAIL TO ONE HALF INCH AND WIND GUSTS OF 30 TO 40 MPH. INTENSE CLOUD TO GROUND LIGHTNING WILL ALSO POSE A THREAT. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jun 23, 4:13 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
413 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 6 NE CALDWELL 39.81N 81.43W
06/23/2008 M0.75 INCH NOBLE OH PUBLIC
&&
TPARRISHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:59 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler | 61 min |
| Jun 23, 4:13 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 62 min |
| Jun 23, 4:20 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 55 min |
| Jun 23, 5:09 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Westmoreland | 54 min |
| Jun 23, 3:31 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum, Noble | 59 min |
| Jun 23, 3:57 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison, Jefferson | 63 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.